Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 116, NWS Raleigh, NC

June 10, 2011Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 10, 2011, 5:04 PM EDT for Halifax County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 5:04 PM EDT (21:04 UTC)
Expired
Jun 10, 2011, 5:45 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 96 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:11 PM EDTTSTM WND DMG4 Nne Glenview, NCTREE DOWN AT DRAPERS AND RINGWOOD ROADS... TIME ESTIMATED BY RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS52 KRAH 102104
SVRRAH
NCC083-102145-
/O.NEW.KRAH.SV.W.0116.110610T2104Z-110610T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 545 PM EDT

* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF HALIFAX...MOVING EAST AT 5
  MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HALIFAX... AND LOCATIONS ALONG I-95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3641 7754 3637 7754 3634 7758 3631 7756
      3632 7743 3629 7741 3625 7739 3604 7749
      3606 7754 3608 7753 3610 7755 3610 7760
      3615 7768 3614 7778 3615 7786 3649 7779
      3649 7771
TIME...MOT...LOC 2103Z 268DEG 3KT 3629 7768

$$

77
2 follow-up statements
668 
WWUS52 KRAH 102122
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT FRI JUN 10 2011

NCC083-102145-
/O.CON.KRAH.SV.W.0116.000000T0000Z-110610T2145Z/
HALIFAX NC-
522 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL HALIFAX COUNTY...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF HALIFAX. THIS STORM WAS NEARLY STATIONARY.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LOCATIONS ALONG AND 
NEAR I-95 BETWEEN MILE MARKER 155 AND 165.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3641 7754 3637 7754 3634 7758 3631 7756
      3632 7743 3629 7741 3625 7739 3604 7749
      3606 7754 3608 7753 3610 7755 3610 7760
      3615 7768 3614 7778 3615 7786 3649 7779
      3649 7771
TIME...MOT...LOC 2120Z 258DEG 1KT 3628 7769

$$

77
539 
WWUS52 KRAH 102145
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT FRI JUN 10 2011

NCC083-102155-
/O.EXP.KRAH.SV.W.0116.000000T0000Z-110610T2145Z/
HALIFAX NC-
545 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALIFAX COUNTY EXPIRES
AT 545 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE AT 545 PM.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

LAT...LON 3641 7754 3637 7754 3634 7758 3631 7756
      3632 7743 3629 7741 3625 7739 3604 7749
      3606 7754 3608 7753 3610 7755 3610 7760
      3615 7768 3614 7778 3615 7786 3649 7779
      3649 7771
TIME...MOT...LOC 2145Z 258DEG 1KT 3628 7768

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:46 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 10, 2:46 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT FRI JUN 10 2011

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL GRADUALLY WEAKEN OVER THE REGION
THROUGHOUT THE WEEKEND. A COLD FRONT WILL APPROACH FROM THE
NORTHWEST SUNDAY AND CROSS OUR REGION SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM FRIDAY...

REMAINDER OF THE AFTERNOON...MESO ANALYSIS DEPICTS AXIS OF
SLIGHT-MODERATE INSTABILITY EXTENDING FROM THE NW PIEDMONT INTO SE
VA WITH THE HIGHEST/MOST UNSTABLE VALUES OVER SE VA. MEANWHILE WATER
VAPOR IMAGERY DEPICTS A MINOR SHEAR AXIS EXTENDING SW-NE ACROSS
CENTRAL NC. OUT FLOW FROM EARLY MORNING CONVECTION OVER SOUTHERN VA
APPEARS TO HAVE STALLED/WASHED OUT BETWEEN RDU AND OXFORD-ROXBORO.
WITH CONTINUED HEATING LEADING TO FARTHER DESTABILIZATION....EXPECT
SCATTERED CONVECTION TO ERUPT OVER THE NORTHERN PIEDMONT AND
NORTHERN COASTAL PLAIN BY 3 PM. DUE TO LIGHT WINDS ALOFT...
CONVECTION WILL DRIFT SLOWLY S-SE OR EXHIBIT LITTLE IF ANY MOVEMENT.
WITH PRECIPITATABLE WATER VALUES AROUND 1.5 INCHES AND LIGHT
STEERING WINDS ALOFT...THE HEAVIER SHOWERS AND STORMS WILL PRODUCE
TO LOCALLY EXCESSIVE RAINFALL. AN ISOLATED SEVERE STORM OR TWO
PROBABLE WITH THE MAIN SEVERE WEATHER THREAT HAIL TO THE SIZE OF
QUARTERS AND DAMAGING DOWNBURST WINDS.

NEAR TERM WRF MODELS ALONG WITH THE LATEST GFS AND NAM SUGGEST
HIGHEST THREAT OR GREATEST CONCENTRATION OF CONVECTION OVER THE
NORTHERN COASTAL PLAIN NORTH OF WILSON. THUS WILL GRADUATE POPS FROM
SOLID CHANCE OVER THE FAR NE...TRENDING TO SLIGHT CHANCE OVER THE
FAR SOUTH. PRESENCE OF 850MB THETA-E MAXIMUM AXIS ALONG THE HIGHWAY
64 SUGGEST THAT ADDITIONAL STORMS MAY DEVELOP ON OUTFLOW
BOUNDARIES IN THIS REGION THIS EVENING. CONVECTION SHOULD
DISSIPATE/DIMINISH WITH LOSS OF HEATING. THUS EXPECT ONLY A SLIGHT
CHANCE POP ACROSS THE NORTH AFTER MIDNIGHT.

MIN TEMPS TONIGHT WILL RANGE FROM THE MID-UPPER 60S IN THE RAIN
COOLED LOCALES TO THE LOWER 70S AT LOCATIONS THAT REMAIN DRY.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
AS OF 245 PM FRIDAY...

SATURDAY...MAIN AXIS OF INSTABILITY AND 850-700 MB CONFLUENCE WILL
EXTEND ACROSS THE NW AND FAR NORTHERN PIEDMONT SATURDAY INTO
SATURDAY EVENING. MODEL GUIDANCE SUGGEST GREATEST CONVECTIVE
COVERAGE NORTH OF HIGHWAY 64...MORE OVER THE NW PIEDMONT. THIS
SCENARIO HAS BEEN ADVERTISED BY THE MODEL GUIDANCE THE PAST FEW
RUNS. THUS...WILL CONTINUE FORECAST TREND OF CHANCE POPS FAR N-NW TO
SLIGHT CHANCE OR LESS POP OVER THE SOUTH-SOUTHEAST. THICKNESSES
SATURDAY AFTERNOON JUST A SHADE LOWER THAN TODAY. THIS SUGGEST MAX
TEMPS SATURDAY NEAR OR A DEGREE COOLER COMPARED TO TODAY. MAX TEMPS
91-94.

SATURDAY NIGHT...A S/W CROSSING THE GREAT LAKES INTO NORTHERN MID
ATLANTIC WILL ADVANCE A SURFACE COLD FRONT TOWARD CENTRAL NC
SATURDAY NIGHT. THE APPROACH OF THIS WEATHER SYSTEM ALONG WITH THE
TAIL END OF PERTURBATIONS IN W-SW FLOW ALOFT WILL SUPPORT THE
DEVELOPMENT OF SCATTERED TO ISOLATED CONVECTION SATURDAY EVENING AND
INTO THE LATE NIGHT HOURS OF SATURDAY NIGHT. LITTLE CHANGE TO MIN
TEMPS (UPPER 60S TO LOWER 70S).

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 245 PM FRIDAY...

SUNDAY THROUGH MONDAY...
WEAK UPPER DIFFLUENCE ALOFT IS IN PLACE SUNDAY...AS A SURFACE TROUGH
MOVES THROUGH DURING THE DAY FOLLOWED BY A COLD FRONT OVERNIGHT. THE
GFS IS SLOWER THAN THE NAM AND PREFERRED BASED ON THE LIGHT WINDS
ALOFT...WHICH REMAIN WEAK IN THE MID-LEVELS THROUGH THE DAY MONDAY.
PRECIPITABLE WATER VALUES ARE AROUND 1.75 INCHES...WITH A DECENT
850MB THETA-E RIDGE IN PLACE AND AMPLE INSTABILITY. SURFACE-BASED
CAPE IS FORECAST AROUND 2000J/KG...AND 1000-500MB LAPSE RATES ARE
AROUND 7C/KM. WHILE CONVERGENCE FORECAST BY THE GFS IS MODEST...
AND JET SUPPORT IS LACKING...ENOUGH INSTABILITY SHOULD BE PRESENT
WITH THE SURFACE TROUGH TO SUPPORT SUFFICIENT LIFT FOR AT LEAST
SCATTERED THUNDERSTORMS BY EARLY-TO-MID AFTERNOON...WORKING THEIR
WAY NORTHWEST TO SOUTHEAST IN COVERAGE OVER TIME. BUFR SOUNDINGS ARE
UNSTABLE AS WELL...AND AS MORE STABLE AIR MOVES IN...INSTABILITY
WANES ESPECIALLY ON GFS BUFR SOUNDINGS TOWARD THE TRIAD JUST AFTER
00Z MONDAY...BETWEEN 00Z AND 06Z MONDAY TOWARD KRDU...AND BETWEEN
06Z AND 09Z IN THE FAR SOUTH INCLUDING KFAY. BY 12Z MONDAY...K
INDICES THAT WERE WELL INTO THE 30S FALL TOWARD THE SINGLE FIGURES
NEAR THE VIRGINIA BORDER AS THE THETA-E RIDGE PUSHES SOUTH. DESPITE
LOW MOS GUIDANCE POPS...HAVE OPTED TO INCREASE POPS INTO THE 40S FOR
MOST AREAS FROM SUNDAY AFTERNOON INTO SUNDAY EVENING...WITH A
GRADUAL DECREASE FROM NORTHWEST TO SOUTHEAST FROM EARLY SUNDAY
EVENING THROUGH SUNDAY OVERNIGHT...UNTIL THE ACTUAL SURFACE FRONT
CLEARS.

DOWNDRAFT CAPE IS JUST OVER 1000J/KG SUNDAY AFTERNOON...ESPECIALLY
TOWARD THE VIRGINIA BORDER...AND A WEAKENING AXIS OF DECENT
DOWNDRAFT CAPE MOVES SOUTH ACROSS THE REST OF CENTRAL NORTH CAROLINA
DURING THE VERY LATE AFTERNOON AND EVENING. WHILE 850MB WINDS ARE
LIGHT...10-20KT AT BEST...GIVEN THE HIGH PRECIPITABLE WATER VALUES
AND SOME MID-LEVEL DRY AIR ON BUFR SOUNDINGS...THERE COULD BE ENOUGH
EFFICIENCY IN THE DOWNDRAFTS IN THE STRONGEST THUNDERSTORMS TO
PRODUCING ISOLATED DAMAGING WIND GUSTS. THE CURRENT HAZARDOUS
WEATHER OUTLOOKS NOTES THIS WELL.

UNDER DECENT LOW-LEVEL DIVERGENCE MONDAY ALONG WITH UPPER-LEVEL
CONVERGENCE...AND WITH BUFR SOUNDINGS FROM BOTH THE NAM AND THE GFS
SHOWING A STABLE AIR MASS IN CENTRAL NORTH CAROLINA...WILL FORECAST
A DRY DAY MONDAY. MODEST INSTABILITY WILL LINGER ALONG AND JUST
SOUTH OF THE SOUTH CAROLINA BORDER AND AN ISOLATED SHOWER MAY FORM
CLOSE TO THERE...BUT GIVEN THE STABILITY OF THE KFAY BUFR SOUNDING
THINK ANY SHOWER THAT WOULD FORM WOULD BE HIGHLY ISOLATED AT BEST.
AFTER HIGH TEMPERATURES FROM AROUND 90 TO 95 SUNDAY...AND LOWS IN
THE 60S SUNDAY NIGHT...HIGHS MONDAY SHOULD BE A MORE COMFORTABLE MID
TO UPPER 80S. IN THE SOUTHWEST PIEDMONT...WHERE 1000-850MB
THICKNESSES WILL BE HIGHEST...A FEW HIGHS SHOULD STILL REACH 90
DEGREES.

MONDAY NIGHT THROUGH FRIDAY...
LONG-TERM GUIDANCE SUGGESTS AN UPPER-LEVEL TROUGH WILL DEEPEN ALONG
THE EASTERN SEABOARD...WITH AN UPPER LOW OFF OF THE MID-ATLANTIC
COAST AND NEW ENGLAND BY TUESDAY. THE UPPER LOW SHOULD BE SOMEWHAT
PROGRESSIVE...PUSHED EAST BY A STRONG MID-LEVEL WAVE MOVING INTO THE
GREAT LAKES WEDNESDAY. THE SOUTHERN PART OF THAT WAVE EXTENDS INTO
NORTH CAROLINA LATE NEXT WEEK AS THE WAVE PROGRESSES EAST TOWARD THE
EASTERN GREAT LAKES AND SOUTHEAST CANADA.

AHEAD OF THE TROUGH...NARROW UPPER RIDGING SHOULD OCCUR...BUT AS THE
BASE OF THE TROUGH APPROACHES MID- AND UPPER-LEVEL DIFFLUENCE SHOULD
INCREASE. CHANCES FOR PRECIPITATION SHOULD BE LOWEST TUESDAY INTO
WEDNESDAY...WHERE A COMBINATION OF SURFACE AND UPPER-LEVEL RIDGING...
AND A NORTHWEST COMPONENT TO THE FLOW ALOFT...SHOULD HELP KEEP THE
ATMOSPHERE MORE STABLE RELATIVE TO LATER IN THE WORK WEEK. THE 00Z
ECMWF AND CANADIAN ARE ACTUALLY VERY STABLE INTO WEDNESDAY...WITH A
DEEPER UPPER LOW OFF OF THE EASTERN SEABOARD...STRONGER NORTHWEST
FLOW ALOFT AND STRONGER HIGH PRESSURE BUILDING INTO THE CAROLINAS.
THE GFS IS NOT AS DEEP AND IF THIS VERIFIES THERE WOULD BE A LITTLE
FASTER MOISTURE RETURN ESPECIALLY TOWARD THE WESTERN PIEDMONT WHICH
COULD PROVIDE FOR AN ISOLATED AFTERNOON AND EVENING THUNDERSTORM
THERE. AS SURFACE HIGH PRESSURE MOVES TO THE EAST...ENOUGH MOISTURE
SHOULD BE IN PLACE...ACCOMPANIED BY MID-LEVEL SHORTWAVES MOVING
THROUGH THE BASE OF THE UPPER TROUGH AND SURFACE TROUGHINESS...FOR
CHANCES OF SHOWERS AND THUNDERSTORMS FROM THURSDAY AFTERNOON THROUGH
FRIDAY. HIGHS AND LOWS WILL GRADUALLY WARM THROUGH THE
PERIOD...LIKELY IN THE LOW END OF THE NORMAL RANGE EARLY FOLLOWED BY
READINGS IN THE HIGH END OF THE NORMAL RANGE WITH CERTAINLY MORE
HUMIDITY BY FRIDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 245 PM FRIDAY...

VFR CONDITIONS CURRENTLY ACROSS THE REGION...BUT DURING THE REST OF
THE AFTERNOON SCATTERED CONVECTION SHOULD DEVELOP ACROSS THE
NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN. THIS WILL RESULT IN
POCKETS OF MVFR/IFR CONDITIONS IN THE VICINITY OF THE CONVECTION.
THE STORMS WILL EXHIBIT VERY LITTLE OR SLUGGISH MOVEMENT. THE
CONVECTION THREAT WILL INCREASE IN THE KFAY VICINITY AFTER 6 PM.

SCATTERED CONVECTION WILL GRADUALLY DISSIPATE AFTER 10 PM WITH ONLY
ISOLATED CONVECTION EXPECTED AFTER 1 AM. ONCE SKIES CLEAR...AREAS OF
FOG WITH MVFR VISIBILITY AND LOW STRATUS WITH LOW END MVFR CEILINGS
MAY DEVELOP...ESPECIALLY IN AREAS WHERE HEAVY RAINFALL OCCURRED.

ANY FOG OR STRATUS WILL DISSIPATE QUICKLY WITHIN AN HOUR OR TWO OF
SUNRISE SATURDAY. SIMILAR TO TODAY....SCATTERED CONVECTION WILL
DEVELOP OVER THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN AFTER
2 PM SATURDAY AND AGAIN SUNDAY AFTERNOON.

MORE STABLE AIR WILL OVERSPREAD CENTRAL NC EARLY NEXT WEEK. THIS
WILL LEAD TO LESS CONVECTION EACH AFTERNOON.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MEB
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...DJF
AVIATION...WSS
Hazardous weather outlook, Jun 10, 5:21 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
521 AM EDT FRI JUN 10 2011

NCZ007>011-021>028-038>041-043-073>076-083-084-111100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
521 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS...NEARLY STATIONARY OR WITH VERY SLOW
MOVEMENT...WILL BE POSSIBLE THROUGH LATE THIS EVENING. THE SLOW
STORM MOVEMENT WILL RESULT IN LOCALLY VERY HEAVY RAINFALL IN A
SHORT AMOUNT OF TIME...AND A RESULTANT THREAT OF LOCALIZED FLOODING.
THE STRONGEST STORMS WILL ALSO POSE A THREAT OF STRONG TO SEVERE
WIND GUSTS AND HAIL TO AROUND ONE INCH IN DIAMETER THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL SCATTERED...SLOW-MOVING THUNDERSTORMS ARE EXPECTED
EACH AFTERNOON AND EVENING THIS WEEKEND. THESE TOO WILL BE
CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL...DAMAGING WIND
GUSTS...AND HAIL TO AROUND ONE INCH IN DIAMETER.

NCZ042-077-078-085-086-088-089-110915-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
521 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS...NEARLY STATIONARY OR
WITH VERY SLOW MOVEMENT...WILL BE POSSIBLE THROUGH LATE THIS
EVENING. THE SLOW STORM MOVEMENT WILL RESULT IN LOCALLY VERY HEAVY
RAINFALL IN A SHORT AMOUNT OF TIME...AND A RESULTANT THREAT OF
LOCALIZED FLOODING. THE STRONGEST STORMS WILL ALSO POSE A THREAT
OF STRONG TO SEVERE WIND GUSTS AND HAIL TO AROUND ONE INCH IN
DIAMETER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL SCATTERED...SLOW-MOVING THUNDERSTORMS ARE EXPECTED
LATE SUNDAY AFTERNOON AND EVENING. THESE TOO WILL BE CAPABLE OF
PRODUCING LOCALLY VERY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND
HAIL TO AROUND ONE INCH IN DIAMETER.

MWS

In the hours before

Special weather statement, Jun 10, 4:37 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT FRI JUN 10 2011

NCZ075>077-102130-
HARNETT-LEE-MOORE-
437 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS WITH GUSTY WINDS AND TORRENTIAL RAINS WILL
DRIFT ACROSS HARNETT...MOORE AND LEE COUNTIES THROUGH 530 PM EDT...

AT 436 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LEMON SPRINGS...OR ABOUT 7 MILES SOUTH OF SANFORD...DRIFTING
NORTHEAST AT 5 MPH. ANOTHER STORM WAS STRENGTHENING RAPIDLY NEAR
CARTHAGE AND WHISPERING PINES.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GUM SPRINGS...
OLIVIA... SEMINOLE... AND CAMERON.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3558 7913 3539 7893 3510 7946 3536 7967
TIME...MOT...LOC 2036Z 228DEG 3KT 3537 7918

GIH
Special weather statement, Jun 10, 4:38 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT FRI JUN 10 2011

NCZ011-027-102115-
HALIFAX-NASH-
438 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NASH AND SOUTHERN
HALIFAX COUNTIES THROUGH 515 PM EDT...

AT 436 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GLENVIEW...OR ABOUT 12 MILES NORTHEAST OF NASHVILLE...MOVING EAST AT
5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GLENVIEW... AND
ALONG I-95 BETWEEN MILE MARKER 147 AND 157.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3615 7768 3615 7770 3611 7770 3604 7776
      3604 7789 3617 7794 3624 7772
TIME...MOT...LOC 2036Z 255DEG 2KT 3612 7786

77
Special weather statement, Jun 10, 4:49 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT FRI JUN 10 2011

NCZ011-102145-
HALIFAX-
449 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 545
PM EDT...

AT 448 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTHWEST OF HALIFAX...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HALIFAX... SOUTH
WELDON... AND ROANOKE RAPIDS.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3645 7762 3643 7757 3638 7754 3634 7758
      3632 7757 3631 7753 3632 7749 3626 7744
      3616 7771 3631 7784 3646 7763
TIME...MOT...LOC 2048Z 295DEG 3KT 3629 7768

77
Local storm report, Jun 10, 4:58 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             CARTHAGE                35.35N  79.42W
06/10/2011  E0.75 INCH       MOORE              NC   TRAINED SPOTTER

            DIME SIZED HAIL

&&

EVENT NUMBER RAH1100731

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 10:51 PM EDTSpecial Weather StatementRAHStanly54 min
Jun 10, 7:47 AM EDTSpecial Weather StatementRAHWayne58 min
Jun 10, 8:43 AM EDTSpecial Weather StatementRAHWayne47 min
Jun 10, 4:37 PM EDTSpecial Weather StatementRAHLee, Moore53 min
Jun 10, 4:38 PM EDTSpecial Weather StatementRAHHalifax37 min
Jun 10, 4:47 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Moore43 min
Jun 10, 4:49 PM EDTSpecial Weather StatementRAHHalifax56 min
Jun 10, 5:08 PM EDTSpecial Weather StatementRAHForsyth52 min
Jun 10, 5:10 PM EDTAreal Flood AdvisoryRAHForsyth71 min
Jun 10, 5:17 PM EDTAreal Flood AdvisoryRAHHalifax3 hr
Jun 10, 5:18 PM EDTAreal Flood AdvisoryRAHLee, Moore75 min
Jun 10, 5:27 PM EDTFlash Flood WarningRAHForsyth36 min
Jun 10, 5:45 PM EDTSpecial Weather StatementRAHHarnett, Moore60 min
Jun 10, 5:52 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren53 min
Jun 10, 5:58 PM EDTSpecial Weather StatementRAHAnson, Stanly62 min
Jun 10, 6:02 PM EDTSpecial Weather StatementRAHEdgecombe58 min
Jun 10, 6:04 PM EDTSpecial Weather StatementRAHChatham56 min
Jun 10, 6:18 PM EDTSpecial Weather StatementRAHMontgomery57 min
Jun 10, 6:25 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland65 min
Jun 10, 6:35 PM EDTSpecial Weather StatementRAHHalifax55 min
Jun 10, 6:47 PM EDTSpecial Weather StatementRAHWake43 min
Jun 10, 6:56 PM EDTSpecial Weather StatementRAHChatham64 min
Jun 10, 7:09 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash51 min
Jun 10, 7:14 PM EDTAreal Flood AdvisoryRAHMoore85 min
Jun 10, 7:27 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Nash, Warren105 min
Jun 10, 7:36 PM EDTSpecial Weather StatementRAHFranklin39 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.